Thunderstorm Wind, Hardeman
- When
- May 25, 4:50 PM CST
- Where
- Hardeman County, 3.42 mi W of Goodlett
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.340, -99.940
The 25th saw a round of storms moving southeast through western north Texas and western Oklahoma in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The 25th saw a round of storms moving southeast through western north Texas and western Oklahoma in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 2:57 PM CST, 1 hour 53 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 357 PM CDT Fri May 25 2018 .DISCUSSION... For late this afternoon/evening, isolated to scattered strong to severe thunderstorms are expected to develop across the eastern Texas panhandle. These thunderstorms would move east-southeastward into southwest Oklahoma and adjacent parts of north Texas. Steep mid-level lapses, >30 knots effective bulk shear, and large CAPE in the hail-growth zone would be favorable for large hail. Localized damaging wind gusts are also possible--especially if enough storms develop for a complex to develop. Farther east, isolated to scattered storms may continue across east-central Oklahoma, but the risk of severe weather is lower. For Sunday through Wednesday, northwest/northern Oklahoma will maintain a low to moderate chance of showers and thunderstorms for the possibility of any remnant High Plains convection and/or influence from shortwave troughs forecast to eject into the Central Plains. This area will be on the northern periphery of the mid-level ridge. There is an outside chance one of these complexes could affect areas farther to the south (such as central Oklahoma) the middle of next week as a higher-amplitude shortwave trough ejects into the Plains. Otherwise, most locations should remain hot and dry. Beyond Tuesday, both the 25/12Z GFS and ECMWF still indicate that a hot pattern will develop across the Southern Plains; however, the latest guidance is less amplified with the mid-level trough (with a lower magnitude). Even so, near record temperatures are still expected toward the end of next week. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 92 70 92 / 20 10 0 0 Hobart OK 69 96 71 95 / 20 0 0 0 Wichita Falls TX 72 97 73 96 / 20 0 0 0 Gage OK 65 97 68 94 / 20 0 0 0 Ponca City OK 66 93 69 93 / 20 10 0 0 Durant OK 71 90 71 93 / 30 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/10
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 414 PM CDT Fri May 25 2018 OKZ004>048-050>052-TXZ083>090-261000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 414 PM CDT Fri May 25 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms mainly this evening across western parts Oklahoma and western north Texas. .Location... The Slight Risk area is generally southwest of a line from Woodward, to Weatherford, to Duncan and Ringling. This includes all of western north Texas. Strong storms will be possible across south-central and southeast Oklahoma through sunset, but severe weather is unlikely. .Timing... The most likely time for severe storms will be from 5 PM through about 11 PM. .Impacts... Damaging wind gusts of 60 to 70 mph and hail up to the size of golf balls will be the main hazards. Some of the storms today will produce locally heavy rainfall which may result in flooding of low lying and poor drainage areas. .Discussion... Thunderstorm development will be possible across the eastern Texas panhandle and far western Oklahoma through early this evening. Any storms that develop are expected to organize into a complex and move over southwest Oklahoma and western north Texas through the evening hours. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... Triple digit heat is expected across the western third of Oklahoma and western north Texas this weekend and again by the middle of next week. .Thunderstorms... A few thunderstorms could move into mainly western and northern Oklahoma during the evening hours Sunday, Monday, and Tuesday. Severe thunderstorms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
127 PM CDT FRI MAY 25 2018
OKZ012-019-251900-
Garfield OK-Logan OK-
127 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield and
northwestern Logan Counties Until 200 PM CDT...
AT 123 PM CDT, a strong thunderstorm was located near Douglas, moving
south at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3620 9746 3617 9746 3616 9742 3613 9739
3603 9767 3607 9768 3616 9767 3617 9770
3631 9773 3636 9762
TIME...MOT...LOC 1823Z 338DEG 10KT 3625 9765
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
306 PM CDT FRI MAY 25 2018
OKZ025-028>030-252030-
Oklahoma OK-Pottawatomie OK-Cleveland OK-McClain OK-
306 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...
southwestern Pottawatomie...eastern Cleveland and southeastern
McClain Counties Until 330 PM CDT...
AT 303 PM CDT, strong thunderstorms were along a line extending from
near Midwest City to near Byars, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Eastern Oklahoma City, eastern Norman, Midwest City, Del City,
Choctaw, Harrah, Spencer, Nicoma Park, Pink, Tribbey, Wanette, Byars,
Etowah, Rosedale, Stella, Tinker Air Force Base, Stanley Draper Lake,
Newalla, Lake Thunderbird and Forest Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3485 9702 3486 9719 3551 9747 3553 9718
3492 9693 3485 9693
TIME...MOT...LOC 2003Z 301DEG 16KT 3545 9734 3489 9706
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
407 PM CDT FRI MAY 25 2018
OKZ030-252130-
Pottawatomie OK-
407 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Pottawatomie County Until
430 PM CDT...
AT 404 PM CDT, a strong thunderstorm was located near Tecumseh,
moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Shawnee, Tecumseh, Maud, St. Louis, Brooksville, Bethel Acres and
Harjo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3504 9683 3522 9704 3534 9703 3525 9678
3509 9678
TIME...MOT...LOC 2104Z 313DEG 18KT 3528 9700
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 452 PM CDT FRI MAY 25 2018 OKZ030>032-252230- Pottawatomie OK-Hughes OK-Seminole OK- 452 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Pottawatomie...west central Hughes and central Seminole Counties Until 530 PM CDT... AT 450 PM CDT, a strong thunderstorm was located near Earlsboro, moving southeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Shawnee, Seminole, Tecumseh, Holdenville, Wewoka, Maud, Earlsboro, Bowlegs, Lima and Harjo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3535 9700 3536 9677 3505 9629 3504 9675 TIME...MOT...LOC 2150Z 311DEG 36KT 3525 9677 MAHALE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 1 SSW EARLSBORO 35.25N 96.81W
05/25/2018 E1.00 INCH POTTAWATOMIE OK PUBLIC
&&
DWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
529 PM CDT FRI MAY 25 2018
OKZ031-032-252300-
Hughes OK-Seminole OK-
529 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR west central Hughes and central
Seminole Counties Until 600 PM CDT...
AT 526 PM CDT, a strong thunderstorm was located near Seminole,
moving southeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Seminole, Holdenville, Wewoka, Bowlegs and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3505 9629 3504 9661 3527 9678 3529 9678
3535 9671
TIME...MOT...LOC 2226Z 307DEG 34KT 3527 9669
MAHALEThe Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756816.